Doctor insights on:
Dimetapp Overdose In Children
Dimetapp overdose: An overdose occurs when an excessive / dangerous dose of a drug is used. "Symptoms of overdose may include: nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, agitation, confusion, flushing, hallucinations, yellowing eyes/skin, dark urine, seizures. In children, excitement may occur first, and may be followed by: loss of coordination, drowsiness, loss of > ...Read more
An overdose occurs when an excessive / dangerous dose of a drug is used. "Symptoms of overdose may include: nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, agitation, confusion, flushing, hallucinations, yellowing eyes/skin, dark urine, seizures. In children, excitement may occur first, and may be followed by: loss of coordination, ...Read more
Dimetapp oversoe: Careful observation in the ed of a hospital is recommended. Call poison control center - 1-800-222-1222 if necessary. Dimetapp contains an antihistamine and decongestants. Oding on it can cause marked either drowsiness or sleeplessness, irritability, dryness of the mouth, elevated blood pressure, headache, etc. ...Read more
Would not recommend : The american academy of pediatrics has stated that children under 3 should not receive cough/cold medications. Multiple studies have shown that they do not help and there have been several deaths reported as a result of giving these medications. An acceptable alternative for relieving cough is honey--either in tea or as honey-based cough medications. Plenty of fluids are also important, . ...Read more
What is the difference between dimetapp dm and brotapp dm for children age 4? Are there any harmful side effects with brotapp dm in this age group?
No important ones: For at least the last decade we have recommended parents not use these cough/cold medications in kids before school age if then. They were once a prescription med that eventually made it to OTC status. Over time we realized more kids were self medicating and ending up in the ER with toxic overdoses. The research eventually showed they don't do much, other than give parents something to do. ...Read moreSee 2 more doctor answers
What is the correct dosage of children's dimetapp to give my two children, and how often do I give it to them? My child's doctor told me to give them children's dimetapp but it says its not for children under 6. My first child is 3 years old and weighs 25
Current : Current recommendations from the fda (food and drug administration) and manufacturers of children's cough syrup are now stating that over-the-counter cough and cold medicines should not be given to children under 4. However, some doctors still make recommendations for their patients to take these medications. Therefore, you will need to contact the pediatrician's office for the answer to this question. ...Read more
Pediatrician advised to give my 21 month old 24 pound daughter 1 TSP dimetapp cold and cough childrens. Is this okay?
Old medication: This is a product sold by prescription 3 decades ago but available over the counter for the last 2. It underwent a formulation change about 10 yrs ago, reducing its strength. At about the same time most realized these products have little value and advised against use under 6. I find this dose a little heavy, by double (when used for allergies). ...Read moreSee 1 more doctor answer
Im needing to know if there will be a reaction or overdose from take dimetapp multi symptoms for kids with brompheniramine and Cetirizine Allergy?
It is possible: Generally these class of OTC remedies are discourage by the acdemy of pediatrics. With the multisymptom cough remedies your child will be getting medications that may not be necessary with the risk of abnormal dosing. Supportive therapy can help with some symptoms. If no improvement a consult with the pediatrician is recommended for specific therapy ...Read moreSee 1 more doctor answer
Is dimetapp cold and cough bad for a 6 yr olds who takes it everyday for over two months? My fiances son has really bad allergies and had been on childrens claritin. Recently, someone had switched him to dimetapp cold and cough after he did in fact get a
No, but...: If someone needs medicine like that for long periods of time, it is best to get at the root cause and find out what he is allergic to. Then you can eliminate or reduce the exposure to the problem instead of medicating the child. Get a referral to a good allergist from your pediatrician of family doc or even word of mouth and solve the problem. ...Read moreSee 1 more doctor answer
Hello. I was wondering if it’s safe for my 6 year old to take azithromycin, dimetapp night time, and children’s Tylenol together?
Probably safe but...: Dimetapp or other over-the-counter cough-cold medications are not recommended for younger children nowadays. Such meds were used very often in the past. That said, using small amounts under the guidance of one's own pediatrician should be safe to do. Taking the 3 medications in the correct doses, for no longer than the number of days recommended by one's doctor, should be safe. ...Read more
Can I give my 18 month old children's dimetapp dm elixir cold&cough?? And how much if so?? Also am I able to give with Tylenol (acetaminophen) and/or Motrin?? Thanks
Better not: Not recommended for this age group, if child is coughing a lot uncontrollably, you need to see your child's doctor, wish you both wellness ...Read more
My peditircian recommended .25 tsp of children's dimetapp for my 2.5 year old for sore throat and congestion. Is this safe?
Dimetapp: Dimetapp contains and antihistamine (bromphenyramine) and a decongestant (pseudoepherine, phenylephrine or phenylpropanoolamine). The dm version has both ingredients of dimetapp with added cough suppressant (dextromethorphan). Both medications are not recommended to children aged below 6 years old. ...Read more
Usually give : Between 1/4 to!/2 teaspoon every six hours as needed. If it is allergy related , you may find the once a day dosing better like loratadine, generic for claritin, or zyrtec (cetirizine ).Coughing is most likely from postnasal dainage.If with any other signs and symptoms and worsening condition, please make appointment to see pediatrician. ...Read moreSee 1 more doctor answer
Cold medicine: Dimetapp is a brand name of a cold medicine that contains brompheniramine and pseudoephedrine. Brompheniramine is an antihistamine that prevents sneezing, itchy watery eyes and nose; and other symptoms of allergies and hay fever. Pseudoephedrine is a decongestant, which reduces the blood flow to certain areas and allows nasal passages to open up. ...Read more
I never would: A 2 mo is dependent on their nasal passages to breathe.The don't routinely use their open mouth to augment breathing until 4-6m. Dimetapp and similar drugs (once prescription meds) work by drying secretions,thickening the buggers, making any drainage in a babies nose thicker. Useing this is one way to make it harder for them to breathe. Nasal saline washout is the best Rx for a 2 mo. ...Read moreSee 1 more doctor answer
Depends: Normally you wouldn't give any, since the indication on the package is for 6 years and up. Trying warm steam in the bathroom, honey as a natural cough suppressant, and warm liquids may help first. However, if those aren't helping, you can get away with one teaspoon every 6 hours. ...Read more
Dimetapp is a brand name of a cold medicine that contains brompheniramine and pseudoephedrine. Brompheniramine is an antihistamine that prevents sneezing, itchy watery eyes and nose; and other symptoms of allergies and hay fever. Pseudoephedrine is a decongestant, which reduces the blood flow to certain areas and allows nasal ...Read more
- Talk to a doctor live online for free
- Dimetapp overdose medication
- Medicine for dimetapp overdose
- Cause of dimetapp overdose
- Ask a doctor a question free online
- Childrens dimetapp side effects
- Dimetapp allergy in children
- Childrens dimetapp cold medication
- Childrens dimetapp plus medication
- Dimetapp overdose